Alert archive / Minnesota / Wind Advisories in 2022

Wind Advisory 4, NWS Grand Forks, ND

March 24, 202217 counties in North Dakota; 18 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at Mar 24, 2022, 2:45 PM CDT for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at Mar 24, 2022, 6:00 PM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2022, 2:45 PM CDT (19:45 UTC)
In effect from
Mar 24, 2022, 6:00 PM CDT
Expired
Mar 25, 2022, 7:00 PM CDT
In force
25 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 7.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2022-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2022-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

580 
WWUS73 KFGF 241945
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
245 PM CDT Thu Mar 24 2022

NDZ006-007-014-015-024-026-028-029-038-054-260000-
/O.NEW.KFGF.WI.Y.0004.220324T2300Z-220326T0000Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-
Western Walsh-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, 
Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, 
Adams, and Lankin
245 PM CDT Thu Mar 24 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 PM CDT
FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Towner, Cavalier, Benson, Ramsey, Eddy, Nelson, 
  Griggs, Steele, Barnes and Western Walsh Counties.

* WHEN...From 6 PM this evening to 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ001>005-007-008-013>015-022-027>031-040-NDZ008-016-027-030-039-
049-052-053-260000-
/O.NEW.KFGF.WI.Y.0004.220325T0900Z-220326T0000Z/
West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Mahnomen-West Becker-East Becker-
Wilkin-West Otter Tail-East Otter Tail-Grant-Pembina-
Eastern Walsh-Grand Forks-Traill-Cass-Ransom-Sargent-Richland-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, 
Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston,
Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, 
Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, 
Grand Forks, Mayville, Hillsboro, Hatton, Portland, Fargo, 
Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton
245 PM CDT Thu Mar 24 2022

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...From 4 AM to 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
590 
WWUS73 KFGF 250317
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1017 PM CDT Thu Mar 24 2022

NDZ006-007-014-015-024-026-028-029-038-054-260000-
/O.CON.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-
Western Walsh-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, 
Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, 
Adams, and Lankin
1017 PM CDT Thu Mar 24 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Ramsey, Benson, Barnes, Western Walsh, Towner, 
  Cavalier, Eddy, Nelson, Griggs and Steele Counties.

* WHEN...Until 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ001>005-007-008-013>015-022-027>031-040-NDZ008-016-027-030-039-
049-052-053-260000-
/O.CON.KFGF.WI.Y.0004.220325T0900Z-220326T0000Z/
West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Mahnomen-West Becker-East Becker-
Wilkin-West Otter Tail-East Otter Tail-Grant-Pembina-
Eastern Walsh-Grand Forks-Traill-Cass-Ransom-Sargent-Richland-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, 
Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston,
Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, 
Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, 
Grand Forks, Mayville, Hillsboro, Hatton, Portland, Fargo, 
Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton
1017 PM CDT Thu Mar 24 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...From 4 AM to 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
218 
WWUS73 KFGF 250915
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
415 AM CDT Fri Mar 25 2022

NDZ006-007-014-015-024-026-028-029-038-054-260000-
/O.CON.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-
Western Walsh-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, 
Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, 
Adams, and Lankin
415 AM CDT Fri Mar 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Ramsey, Benson, Barnes, Western Walsh, Towner, 
  Cavalier, Eddy, Nelson, Griggs and Steele Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ001>005-007-008-013>015-022-027>031-040-NDZ008-016-027-030-039-
049-052-053-260000-
/O.CON.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/
West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Mahnomen-West Becker-East Becker-
Wilkin-West Otter Tail-East Otter Tail-Grant-Pembina-
Eastern Walsh-Grand Forks-Traill-Cass-Ransom-Sargent-Richland-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, 
Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston,
Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, 
Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, 
Grand Forks, Mayville, Hillsboro, Hatton, Portland, Fargo, 
Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton
415 AM CDT Fri Mar 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Visibility less than a mile for a very brief period will be 
  possible where winds combine with snow showers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
571 
WWUS73 KFGF 251527
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1027 AM CDT Fri Mar 25 2022

MNZ006-009-016-017-023-024-032-260000-
/O.EXA.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/
Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami-
South Clearwater-Hubbard-Wadena-
Including the cities of Baudette, Red Lake, Redby, Ponemah, 
Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, 
Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, 
Park Rapids, Wadena, and Menahga
1027 AM CDT Fri Mar 25 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Lake Of The Woods, North Beltrami, North Clearwater, 
  South Beltrami, South Clearwater, Hubbard and Wadena Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Visibility less than a mile for a very brief period will be
  possible where winds combine with snow showers. A few power 
  outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ006-007-014-015-024-026-028-029-038-054-260000-
/O.CON.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-
Western Walsh-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, 
Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, 
Adams, and Lankin
1027 AM CDT Fri Mar 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Ramsey, Benson, Barnes, Western Walsh, Towner, 
  Cavalier, Eddy, Nelson, Griggs and Steele Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ001>005-007-008-013>015-022-027>031-040-NDZ008-016-027-030-039-
049-052-053-260000-
/O.CON.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/
West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Mahnomen-West Becker-East Becker-
Wilkin-West Otter Tail-East Otter Tail-Grant-Pembina-
Eastern Walsh-Grand Forks-Traill-Cass-Ransom-Sargent-Richland-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, 
Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston,
Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, 
Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, 
Grand Forks, Mayville, Hillsboro, Hatton, Portland, Fargo, 
Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton
1027 AM CDT Fri Mar 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
076 
WWUS73 KFGF 252358
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
658 PM CDT Fri Mar 25 2022

NDZ006-007-014-015-024-026-028-029-038-054-260100-
/O.EXP.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-
Western Walsh-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, 
Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, 
Adams, and Lankin
658 PM CDT Fri Mar 25 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Northwest winds will slowly diminish this evening...

$$

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-030-039-049-
052-053-260100-
/O.EXP.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Pembina-
Eastern Walsh-Grand Forks-Traill-Cass-Ransom-Sargent-Richland-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cavalier, 
Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, 
Park River, Grand Forks, Mayville, Hillsboro, Hatton, Portland, 
Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, 
and Wahpeton
658 PM CDT Fri Mar 25 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Northwest winds will slowly diminish this evening.

$$

dtr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Mar 24, 1:02 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 24, 1:02 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
102 PM CDT Thu Mar 24 2022

.UPDATE...
Issued at 101 PM CDT Thu Mar 24 2022

Band of rain showers is moving into the Devils Lake Basin where
axis of elevated WAA is in place ahead of approaching cold
front/shortwave trough. Reports so far upstream have been very
light (mainly non-measurable) though a few hundredths will be
possible as these showers progressively track west to east across
eastern ND and northwest MN. I readjusted timing of PoPs/Wx to
better account for this. We are also seeing gusts increase in
Canada behind the Cold front (38-39kt) and this matches up with
increasing LLJ/CAA. This eventually tracks into our northwest by
this evening and there are indications that wind advisory may be
warranted starting at 23Z (6PM CDT) for the Devils Lake Basin, and
father east in our CWA towards the RRV by Friday morning. We are
monitoring the latest data and will be fine tuning the
forecast/making a decision on wind/hazard products in the next few
hours.

UPDATE Issued at 1002 AM CDT Thu Mar 24 2022

A small area of dense fog is still lingering near Lake of the
Woods, but satellite is showing this starting to thin out/erode.
Otherwise, variably skies are in place with many regions of
clearing or just high clouds, while pockets of low clouds slowly
dissipate/shift east. Near term trends were adjusted. Focus for
the rest of today will be on the next short wave/front (previous
discussions still valid). Winds increase from the west then
northwest behind this approaching cold front and the strongest
gusts will tend to be at KDVL starting this evening through the
end of the TAF period, with stronger winds developing further
east in ND and northwest MN towards the end of the TAF period.
Gusts 38-45kt may be possible during the periods of stronger winds
(higher values west).

UPDATE Issued at 650 AM CDT Thu Mar 24 2022

The low clouds over portions of the FA just do not want to go
away. They had looked like they were thinning, and now they look
like they are expanding again. Meanwhile more higher clouds are
moving in from the west. So still expect a sunny morning for most
areas, with more clouds working in by afternoon (with the chance
of sprinkles or light rain showers).

&&

.SHORT TERM...(Today through Friday)
Issued at 255 AM CDT Thu Mar 24 2022

The main forecast challenge in the short term will be the next low
pressure system/cold front moving across the Northern Plains and
southern Canada. Impacts with this will be gusty northwest winds
and a dusting of slushy snow.

As of early this morning, the surface low was located over south
central Saskatchewan. High pressure was located over central to
northeast North Dakota, with the other departing low over
southeast Wisconsin. Cloud cover was thinning over most of the FA,
but at this point, more so over the northern half. Wind speeds
were light from Bismarck to Devils Lake, but they were starting to
shift around to the southeast. Guidance was indicating fog and low
clouds developing in the Devils Lake area, but there is no
evidence of that at this point. Will therefore start the day with
fairly light winds and a good amount of sun. There are some cirrus
clouds over the western half of the state that should drift east,
but that will not reduce the sunshine. After the cold start, it
will take most of the day to reach the expected mild highs.

The Saskatchewan low will track into the Manitoba lakes region by
early evening, as a cold front shifts into the Devils Lake region.
This front will sweep across the FA overnight, with the potential
for some light rain or sprinkles in the warm advection ahead of
the front this afternoon and evening. This may mix with slushy
snow overnight into Friday morning. Another impact will be gusty
northwest winds. These look to arrive in the Devils Lake region
early this evening, then the rest of the FA overnight. The
strongest winds may even hold off until Friday. A Wind Advisory
will likely be needed for this event, but will let the day shift
take another look at that.

.LONG TERM...(Friday night through Wednesday)
Issued at 255 AM CDT Thu Mar 24 2022

Overview...

A brisk start to the weekend is expected with lows hovering in the
single digits to teens and highs in the upper 20 to 30s. A brief
warm up back to near normal is then in the cards for Monday, before
the next shortwave brings potential precipitation impacts to the
region Tuesday into Wednesday.

Friday night through Monday...

Gusty winds should be starting to die down late Friday into early
Saturday as diurnal trends lead to less mixing. Despite this,
northerly winds will continue to filter CAA into the region across
the weekend period. As a result, lows in the single digits to teens
are anticipated with highs only reaching up into the upper 20s to
30s for most. As we transition into early next week, cluster
analysis is in good agreement that an upper level ridge will begin
to make itself known over the Plains. Even though this looks to be a
transient feature, high temperatures will likely respond in kind,
with highs in the jumping back into the 40s to low 50s once again.
Otherwise, quiet weather is also expected from the weekend into
early next week.

Tuesday and Wednesday...

A pattern shift is then on the horizon moving toward the middle of
next week. Cluster analysis indicates a split trough digging in over
the western CONUS that will work to push the upper ridge eastward.
beginning Monday evening. At this point is where ensemble guidance
begins to diverge. There are seemingly two solutions, both with
equal chances of occurring, at this time.

Solution #1 (~50% chance of occurrence) is that the northern portion
of the split trough interacts with the southern wave ejecting out of
the Colorado Rockies. In this scenario, the waves merge and lead to
a long residence time of precipitation across the northern Plains.
This would yield higher precipitation chances, as well as higher
forecast QPF amounts.

Solution #2 (~50% chance of occurrence) is that the northern wave
accelerates ahead of the southern wave, which would lead to little
to no wave interaction. In this scenario, a quick moving shortwave
out of the northwest brings with a shot of light precipitation to
the region, likely lasting a day or less. The progression of the
northern wave would also shunt the southern wave off to our south
and east. This would yield lower precipitation chances as well as
lower forecast QPF amounts.

Regardless of the solution, increasing precipitation potential does
seem warranted from Tuesday into Wednesday. The main questions at
this time revolve around the severity of precipitation amounts due
to wave interaction and residence times. As there is still a nearly
even distribution within ensemble guidance, ensemble consensus
generally fails to capture a good picture of what may happen. That
said, with a hefty grain of salt, NBM probabilities of 24-hour
snowfall exceeding 1" are in the 30-50% range, generally favoring
northeastern North Dakota and northwestern Minnesota, with NBM
probabilities to exceed 0.25" in the 10-30% range, favoring the same
areas as well. Therefore, the potential is there to see higher
precipitation potential, with some details still to be ironed out.
Otherwise, temperatures Tuesday and Wednesday drop closer to near
normal values as this system moves through.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 101 PM CDT Thu Mar 24 2022

Rain showers eventually progress across all TAF sites this
afternoon into the early evening, followed by lowering ceilings to
MVFR as these showers transition east this evening. After a lull
in activity rain/snow showers redevelop Friday, mainly in
northwest MN. Strong west-northwest winds develop behind the cold
front with strongest gusts mainly west of the Red River Valley in
ND, starting this evening near KDVL and towards the end of the
TAF period in eastern ND and northwest MN.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

UPDATE...DJR
SHORT TERM...Godon
LONG TERM...Rick
AVIATION...DJR
Hazardous weather outlook, Mar 24, 3:17 AM CDT, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
317 AM CDT Thu Mar 24 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-250830-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
317 AM CDT Thu Mar 24 2022

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Strong northwest winds will spread into the area tonight, with
gusts up to 45 mph possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Slightly stronger northwest winds are likely on Friday, with wind
gusts up to 50 to 55 mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 9:44 PM CDTRiver Flood WarningFGFPembina24 days

Nearby

Wind Advisories in Minnesota, 2022Wind Advisories in North Dakota, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.